MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE HEPARIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE HEPARIN
Model Number INNOVANCE HEPARIN
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered in range and no instrument errors occurred at the time of the event.No sample issues were observed and no other assays were affected.Siemens is investigating the issue.Mdr 9610806-2021-00032 was filed for the discordant result obtained on (b)(6) 2021.
 
Event or Problem Description
A discordant, falsely low heparin result was obtained on a patient sample on a sysmex cs-2500 system using innovance heparin reagent.The result was flagged with a "lower report limit over" error.The patient had been started on heparin six hours before obtaining the discordant result.The heparin dosage was stopped the following day, after which a second discordant, falsely low heparin result was obtained.This result was also flagged with a "lower report limit over" error.Three hours after obtaining this result, the patient was started on heparin again.Two other samples from the patient were measured for heparin later the same day, recovering higher.These higher results were considered correct.Heparin infusion was stopped for the patient that night.For the following two days, eight samples from the same patient were measured for heparin, all recovering acceptably in line with changes in heparin dosage over the course of the two days.There are no known reports of adverse health consequences due to the discordant, falsely low heparin results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2021-00031 on 24-mar-2021.Additional information (25-mar-2021): the sample was collected in a 2.7 sodium citrate tube, and the tube setting in the software was set correctly.The customer centrifuged the sample at 5000 rpm for 5 minutes.However, this is not consistent with the innovance heparin instructions for use (ifu), which states that the sample should be spun for 15 minutes at 1500 or 2500 rpm.The quick braking of high speed centrifugation may cause platelets, red cells, and other cellular debris to re-suspend into the plasma portion of the sample.Inadequate mixing and collection, centrifugation or other mishandling of the sample cannot be excluded as contributing factors to the event.The cause of the event is unknown.The reagent is performing according to specifications.No further evaluation of this device is required.Supplemental mdr 9610806-2021-00032 was also filed for the additional information obtained on 25-mar-2021.

Brand Name
INNOVANCE HEPARIN
Common Device Name
INNOVANCE HEPARIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring-str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key11563752
Report Number9610806-2021-00031
Device Sequence Number16882945
Product Code KFF
UDI-Device Identifier00842768017438
UDI-Public00842768017438
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K162540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2022
Device Model NumberINNOVANCE HEPARIN
Device Catalogue Number10873535
Device Lot Number50404
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR